MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8872-01
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ent procedure using a procise xp wand, the coagulation function was not working effectively and producing the coag result that is normally produced.Intra-operatively, it was noticed that there was a visible burn on the lower right side of the lip.The wound was not staged.In recovery, the tissue was intact, grey-white color, no drainage.The burn was treated with vaseline.The procedure was completed with a non-significant surgical delay using a back-up device.No further complications were reported.The patient was discharged.
 
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.Two of the electrode wires are partially detached.Product was out of the original packaging.No packaging returned.The device was plugged into the controller and registered settings (7,3).The wand was able to generate plasma and coagulation with the remaining electrode, loss of power observed.Saline and suction both performed as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states after a medical review of the case, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.Based on the information provided, the surgeon used two different procise xp wands in the procedure, and it was reported the coag function was not working effectively.Per report, intra-operatively the patient had an un-staged wound on the lower right side of the lip.However, no photos were provided.According to the report, the tissue on the patient¿s right side of the lip was intact, grey, white in color, without drainage and it was treated with vaseline.It was reported the procedure was completed with a non-significant surgical delay using a back-up device, without further complications.The impact to the patient to the patient beyond the reported burns, the vaseline treatment, the surgical delay, pending wound consult, and the pending follow-up with the provider cannot be determined since this adverse event has not been reported as resolved.Since it was reported the patient was discharged home day of the procedure per usual expected disposition, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessment.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported even include: 1) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15676251
Report Number3006524618-2022-00463
Device Sequence Number12355555
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public00817470003727
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberEICA8872-01
Device Catalogue NumberEICA8872-01
Device Lot Number2056653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR
Patient SexUnknown